Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 306, NWS Atlanta, GA

August 10, 20205 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 10, 2020, 3:22 PM EDT for 5 counties in Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 3:22 PM EDT (19:22 UTC)
Expired
Aug 10, 2020, 4:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA, Henry County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:47 PM EDTTSTM WND DMG3 Ssw Conyers, GAMUTLIPLE TREES DOWN ALONG HWY 138 AND GRANADE RD SW. TIME ESTIMATED FROM RADAR.
Aug 10, 3:50 PM EDTTSTM WND DMG2 N Magnet, GATWITTER REPORT OF A COUPLE TREES DOWN NEAR BY A HOME CLOSE TO HONEY CREEK ELEMENTARY SCHOOL
Aug 10, 3:55 PM EDTTSTM WND DMG1 Nnw Magnet, GALARGE TREE DOWN ON POWERLINES OFF COWAN ROAD SE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS52 KFFC 101922 RRA
SVRFFC
GAC063-089-121-151-247-102000-
/O.NEW.KFFC.SV.W.0306.200810T1922Z-200810T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
322 PM EDT Mon Aug 10 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Rockdale County in north central Georgia...
  Southern DeKalb County in north central Georgia...
  Northwestern Henry County in north central Georgia...
  South central Fulton County in north central Georgia...
  Northeastern Clayton County in north central Georgia...

* Until 400 PM EDT.

* At 322 PM EDT, a severe thunderstorm was located over Gresham Park,
  or near Decatur, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Decatur, Conyers, East Point, Stockbridge, Forest Park,
  Morrow, Hapeville, Avondale Estates, Lake City, Lithonia, Belvedere
  Park, Grant Park-Zoo Atlanta, Lakeview Estates, Candler-Mcafee,
  Druid Hills, Lake Spivey, Rex, Belmont and Sweet Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3371 8445 3379 8434 3371 8397 3352 8405
      3347 8430
TIME...MOT...LOC 1922Z 315DEG 16KT 3372 8432 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
395 
WWUS52 KFFC 101950
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Mon Aug 10 2020

GAC063-121-101959-
/O.CAN.KFFC.SV.W.0306.000000T0000Z-200810T2000Z/
Fulton GA-Clayton GA-
350 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON AND
NORTHEASTERN CLAYTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area, therefore, the warning has been 
cancelled.

LAT...LON 3373 8430 3377 8424 3371 8397 3352 8405
      3353 8429 3355 8429 3355 8426 3358 8426
      3360 8424 3361 8426 3363 8426 3365 8429
      3365 8435
TIME...MOT...LOC 1949Z 315DEG 16KT 3363 8422 

$$

GAC089-151-247-102000-
/O.CON.KFFC.SV.W.0306.000000T0000Z-200810T2000Z/
Rockdale GA-DeKalb GA-Henry GA-
350 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL ROCKDALE...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES...

At 349 PM EDT, a severe thunderstorm was located southeast of 
Decatur, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Conyers, Stockbridge, Lithonia, Lakeview Estates, Belvedere Park,
Candler-Mcafee, Milstead, Belmont, Richardson Park, Arabia Mountain,
Redan, Hidden Valley Park, Panola Mountain State Park, Panthersville,
Gresham Park, Kelleytown and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3373 8430 3377 8424 3371 8397 3352 8405
      3353 8429 3355 8429 3355 8426 3358 8426
      3360 8424 3361 8426 3363 8426 3365 8429
      3365 8435
TIME...MOT...LOC 1949Z 315DEG 16KT 3363 8422 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:55 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 10, 1:55 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
155 PM EDT Mon Aug 10 2020

.UPDATE...

With convection rapidly developing over the north and central
over the last hour, scattered showers and thunderstorms are
ongoing across the forecast area. Clearing skies this morning
allowed for quick diurnal heating and rapid destabilization, with
SBCAPE values ranging from 2500-3500 J/kg. A line of thunderstorms
associated with the upper level shortwave embedded within the
northwesterly flow aloft has furthermore entered far northern
Georgia. This complex is expected to hold together as it pushes
south this afternoon and evening. With greater than originally
anticipated across the forecast area, there is a chance for some
thunderstorms to become strong to severe. Damaging winds will be
the primary hazard with any severe thunderstorm that occur.
Locally heavy rainfall, frequent lightning, and hail up to 1 inch
are also possible.

Updated for the 18Z Aviation Discussion.

King

&&

.PREV DISCUSSION... /Issued 737 AM EDT Mon Aug 10 2020/

PREV DISCUSSION... /issued 336 AM EDT Mon Aug 10 2020/

SHORT TERM /Today through Tuesday/...
A stalled out frontal boundary was the initial impetus for
convection across North GA but NW flow transitioned the activity
quickly across Central GA where activity is finally dying out.
Have kept in low end pops for the remainder of the overnight period
as we continue to see some activity from time to time across North
GA at this hour.

Looks to be an active day across the area as a strong shortwave
moves through the Tennessee Valley and into North GA at the prime
heating hours. Although instability is not all that impressive in
the models, complex should be maintained as it progresses through
the forecast area. With precipitable water values around 2 inches
and aforementioned marginal instability, will go with likely pops
for the entire area. Scattered strong and isolated severe storms
will be likely with this activity.

Focus will shift to Central GA for Tuesday as shortwave energy
progresses past the northern portions. Still enough moisture and
instability for all areas to warrant at least low end chance pops
but 2.10 PW values over Central GA warrants continued high end
chance to low end likely values. With light flow and persistent
convection , will need to watch for localized flooding.

Generally 100 to 105 for heat indices through the short term and
focused on Central GA. Enough to make a mention in the HWO but no
advisories needed.

Deese

LONG TERM /Tuesday Night through Sunday/...
A somewhat typical summertime pattern will be in store for
the long term highly characterized by weak flow aloft and broad
weak surface high pressure with an embedded surface trough across
the area. The nature of the upper flow will allow for weak short
waves to move to the area that would enhance the chances for showers
and thunderstorms along with abundant moisture with daytime instability.
The shower and thunderstorm chances will favor the afternoon and
evening but not necessarily end at night.

The abundant moisture across the area will also lead to heat indices
in the 100 to 105 range for at least portions of north and central GA
through the weekend, with spotty heat indices of 105 to 110 on Wednesday.

BDL

&&

.AVIATION...
18Z Update...
Primarily VFR conditions are in place at all TAF sites as the
period begins, and in spite of some MVFR ceilings associated with
TSRA, should continue through the remainder of today. Scattered
TSRA is ongoing across the forecast area and is expected to
increase in coverage this afternoon as a line of storms in north
Georgia pushes south. A TEMPO group for TSRA is in place from
18-22Z, but will likely need to be extended in ensuing TAF
updates. Patchy fog and vsby restrictions are possible overnight
where heavy rain occurs, particularly in central Georgia near MCN.
While some gusty winds are expected with any TSRA that occurs,
the prevailing winds will remain W to NW through the period, at
5-8 kts this afternoon and 5 kts or less overnight.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          93  72  91  71 /  60  40  40  40
Atlanta         92  73  90  72 /  70  40  40  30
Blairsville     85  67  86  66 /  70  40  40  40
Cartersville    92  71  91  72 /  70  40  30  30
Columbus        96  75  95  73 /  60  50  50  30
Gainesville     89  70  89  71 /  60  40  30  30
Macon           95  73  92  72 /  60  50  50  40
Rome            93  72  92  72 /  70  40  30  30
Peachtree City  93  73  91  72 /  60  40  40  30
Vidalia         94  74  91  73 /  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
AVIATION...King
Hazardous weather outlook, Aug 10, 4:15 AM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
415 AM EDT Mon Aug 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
415 AM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected over north and
central Georgia, most so this afternoon into tonight. A few storms
will be strong to severe with damaging winds, frequent lightning and
locally heavy rainfall.

Heat indices of 100 to 105 can be expected over central and portions
of north Georgia this afternoon. Those outside for prolonged
periods should make sure to take precautions from the heat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected Tuesday through
Sunday. A few storms will be strong to severe with damaging winds,
frequent lightning and locally heavy rainfall.

Heat indices of 100 to 105 can be expected over central and portions
of north Georgia through the weekend. Tuesday and Wednesday will be
the hottest days with spotty heat indices of 105 to 110. Those outside
for prolonged periods should make sure to take precautions from the
heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Aug 10, 3:13 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Mon Aug 10 2020

GAZ103-104-102000-
Sumter GA-Webster GA-
313 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND
SOUTHEASTERN WEBSTER COUNTIES UNTIL 400 PM EDT...

At 313 PM EDT...a strong thunderstorm was near Croxton Crossroads, or
10 miles southwest of Americus...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Plains, Sumter, Dumas, Maddox and Croxton Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3190 8437 3192 8438 3197 8444 3193 8445
      3192 8446 3192 8451 3213 8448 3211 8421
      3192 8421 3192 8434 3187 8434
TIME...MOT...LOC 1913Z 359DEG 8KT 3198 8437

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 10, 3:16 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Mon Aug 10 2020

GAZ033-042>046-048-053>055-057-102000-
Fayette GA-North Fulton GA-Douglas GA-Rockdale GA-Clayton GA-
Coweta GA-Carroll GA-DeKalb GA-Newton GA-Henry GA-South Fulton GA-
316 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTH
FULTON...SOUTHERN DOUGLAS...ROCKDALE...CLAYTON...NORTHERN COWETA...
EASTERN CARROLL...SOUTHERN DEKALB...WESTERN NEWTON...NORTHWESTERN
HENRY AND SOUTH FULTON COUNTIES UNTIL 400 PM EDT...

At 316 PM EDT...a line of strong thunderstorms extended from
Panthersville to near Sandtown to near Chattahoochee Hills, moving
southeast at 10 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Conyers, Jonesboro, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Morrow,
Hapeville, Palmetto, Lake City, Lithonia, Candler-Mcafee,
Chattahoochee Hills, Hartsfield-Jackson Airport and Grant Park-Zoo
Atlanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3376 8459 3374 8458 3376 8456 3371 8397
      3352 8397 3353 8439 3340 8473 3358 8492
TIME...MOT...LOC 1916Z 306DEG 8KT 3371 8424 3368 8459 3358 8479

HAIL...0.75IN
WIND...40MPH
Special weather statement, Aug 10, 3:17 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Mon Aug 10 2020

GAZ047-049-102000-
Morgan GA-Walton GA-
317 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND WALTON COUNTIES UNTIL
400 PM EDT...

At 316 PM EDT...a strong thunderstorm was over Pannell, or near
Monroe...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Monroe, Madison, Loganville, Social Circle, Walnut Grove, Rutledge,
Bostwick, Between, Good Hope, Jersey, Ebenezer, Bold Springs,
Windsor, Nicholasville, Youth, Hard Labor Creek State Park, Pannell,
Campton, Herndonville and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3391 8376 3389 8376 3390 8372 3384 8355
      3375 8345 3372 8344 3369 8340 3361 8335
      3353 8358 3360 8368 3364 8372 3365 8376
      3377 8395 3393 8380
TIME...MOT...LOC 1916Z 304DEG 10KT 3377 8366

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 10, 3:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Mon Aug 10 2020

GAZ019-020-030>032-102000-
Polk GA-Cobb GA-Bartow GA-Paulding GA-Floyd GA-
318 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHWESTERN COBB...
BARTOW...NORTHERN PAULDING AND SOUTHERN FLOYD COUNTIES UNTIL 400 PM
EDT...

At 318 PM EDT...a line of strong thunderstorms extended from Emerson
to near Seney to near Waterhouse, moving southeast at 20 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Cartersville, Cedartown, Acworth, Rockmart, Euharlee, Emerson,
Aragon, Cave Spring, White, Kingston, Braswell, Taylorsville,
Cassville, Burnt Hickory Ridge, Red Top Mountain State Park, Cross
Roads, Coosa, Due West and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3427 8538 3428 8467 3408 8466 3408 8465
      3397 8464 3394 8497 3403 8541 3426 8546
TIME...MOT...LOC 1918Z 294DEG 18KT 3415 8475 3411 8518 3419 8543

HAIL...0.75IN
WIND...40MPH
Special weather statement, Aug 10, 3:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Mon Aug 10 2020

GAZ096-107-101945-
Bleckley GA-Pulaski GA-
318 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLECKLEY AND PULASKI
COUNTIES UNTIL 345 PM EDT...

At 318 PM EDT...a strong thunderstorm was over Hawkinsville...moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hawkinsville, Wallace, Ocmulgee Public Fishing Area, Mobley Crossing,
Hartford, Pulaski State Prison, Baileys Park and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3225 8362 3225 8361 3227 8361 3240 8350
      3232 8330 3228 8333 3229 8334 3228 8334
      3225 8337 3219 8331 3213 8336 3213 8341
      3212 8342 3212 8347
TIME...MOT...LOC 1918Z 304DEG 10KT 3229 8350

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 10, 3:19 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Mon Aug 10 2020

GAZ110-102000-
Telfair GA-
319 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...

At 319 PM EDT...a strong thunderstorm was near Lumber City, or 9
miles west of Hazlehurst...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City and Towns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3188 8297 3201 8276 3201 8273 3196 8269
      3192 8265 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8276 3186 8278 3185 8279
      3184 8278 3181 8282 3181 8284
TIME...MOT...LOC 1919Z 308DEG 12KT 3186 8275

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:00 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren30 min
Aug 9, 8:25 PM EDTSpecial Weather StatementFFCFayette35 min
Aug 9, 8:35 PM EDTSpecial Weather StatementFFCDeKalb, Newton, Rockdale, Walton25 min
Aug 9, 8:38 PM EDTSpecial Weather StatementFFCOconee37 min
Aug 9, 8:39 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren17 min
Aug 9, 8:51 PM EDTSpecial Weather StatementFFCMorgan24 min
Aug 9, 8:56 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton34 min
Aug 9, 9:04 PM EDTSevere Thunderstorm WarningFFCWalton41 min
Aug 9, 9:11 PM EDTSpecial Weather StatementFFCButts, Coweta, Fayette, Lamar, Meriwether, Pike and 1 more49 min
Aug 9, 9:25 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam, Walton35 min
Aug 9, 9:56 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam34 min
Aug 9, 10:01 PM EDTSpecial Weather StatementFFCButts, Jasper, Spalding44 min
Aug 9, 10:38 PM EDTSpecial Weather StatementFFCJasper37 min
Aug 9, 10:55 PM EDTSpecial Weather StatementFFCTaliaferro35 min
Aug 9, 11:06 PM EDTSpecial Weather StatementFFCJones24 min
Aug 9, 11:12 PM EDTSpecial Weather StatementFFCUpson33 min
Aug 9, 11:28 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe47 min
Aug 10, 12:07 AM EDTSpecial Weather StatementFFCDooly23 min
Aug 10, 12:13 AM EDTSpecial Weather StatementFFCBibb, Crawford32 min
Aug 10, 12:45 AM EDTSpecial Weather StatementFFCDooly30 min
Aug 10, 1:14 AM EDTSpecial Weather StatementFFCUpson31 min
Aug 10, 1:43 AM EDTSpecial Weather StatementFFCCrisp32 min
Aug 10, 1:45 AM EDTSpecial Weather StatementFFCUpson30 min
Aug 10, 1:07 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Union, Whitfield38 min
Aug 10, 1:11 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield34 min
Aug 10, 1:32 PM EDTSpecial Weather StatementFFCHall28 min
Aug 10, 1:40 PM EDTSpecial Weather StatementFFCGilmer, Gordon50 min
Aug 10, 2:01 PM EDTSpecial Weather StatementFFCMacon, Schley29 min
Aug 10, 2:10 PM EDTSpecial Weather StatementFFCBanks, Chattooga, Dawson, Hall, Lumpkin, Pickens and 1 more50 min
Aug 10, 2:31 PM EDTSpecial Weather StatementFFCButts, Lamar, Spalding44 min
Aug 10, 2:33 PM EDTSpecial Weather StatementFFCSumter42 min
Aug 10, 2:39 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Forsyth51 min
Aug 10, 2:54 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more51 min
Aug 10, 2:57 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker33 min
Aug 10, 3:07 PM EDTSpecial Weather StatementFFCGreene53 min
Aug 10, 3:09 PM EDTSpecial Weather StatementFFCButts, Lamar, Newton51 min
Aug 10, 3:13 PM EDTSpecial Weather StatementFFCSumter47 min
Aug 10, 3:16 PM EDTSpecial Weather StatementFFCClayton, Rockdale44 min
Aug 10, 3:17 PM EDTSpecial Weather StatementFFCMorgan, Walton43 min
Aug 10, 3:18 PM EDTSpecial Weather StatementFFCPulaski27 min
Aug 10, 3:19 PM EDTSpecial Weather StatementFFCTelfair41 min
Aug 10, 3:22 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro38 min
Aug 10, 3:30 PM EDTSpecial Weather StatementFFCWilcox30 min
Aug 10, 3:38 PM EDTSpecial Weather StatementFFCWilkes37 min
Aug 10, 3:45 PM EDTSevere Thunderstorm WarningFFCMonroe45 min
Aug 10, 3:46 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Rockdale44 min
Aug 10, 3:54 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette36 min
Aug 10, 3:55 PM EDTSpecial Weather StatementFFCDodge35 min
Aug 10, 3:56 PM EDTSpecial Weather StatementFFCMorgan49 min
Aug 10, 4:01 PM EDTSpecial Weather StatementFFCFloyd, Polk44 min
Aug 10, 4:08 PM EDTSpecial Weather StatementFFCWebster37 min
Aug 10, 4:16 PM EDTSpecial Weather StatementFFCLaurens29 min
Aug 10, 4:26 PM EDTSpecial Weather StatementFFCJasper, Jones, Morgan, Newton, Putnam49 min
Aug 10, 4:44 PM EDTSpecial Weather StatementFFCTalbot31 min
Aug 10, 4:46 PM EDTSpecial Weather StatementFFCCrawford29 min
Aug 10, 4:48 PM EDTSevere Thunderstorm WarningFFCTalbot42 min
Aug 10, 4:51 PM EDTSpecial Weather StatementFFCLaurens24 min
Aug 10, 4:53 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock37 min
Aug 10, 5:07 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Twiggs, Wilkinson38 min
Aug 10, 5:11 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup20 min
Aug 10, 5:14 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee46 min
Aug 10, 5:17 PM EDTSpecial Weather StatementFFCCrawford43 min
Aug 10, 5:21 PM EDTSpecial Weather StatementFFCHarris24 min
Aug 10, 5:23 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington, Wilkinson37 min
Aug 10, 5:29 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson31 min
Aug 10, 5:37 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether38 min
Aug 10, 5:40 PM EDTSpecial Weather StatementFFCTroup35 min
Aug 10, 5:42 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington48 min
Aug 10, 5:47 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen43 min
Aug 10, 5:53 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach, Twiggs, Wilkinson37 min
Aug 10, 5:58 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup30 min
Aug 10, 6:00 PM EDTSpecial Weather StatementFFCChattahoochee45 min
Aug 10, 6:16 PM EDTSpecial Weather StatementFFCBleckley, Emanuel, Houston, Johnson, Laurens, Treutlen44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.